School, life and general frustrations

posted 2 weeks ago in Wellness
Post # 2
Member
8433 posts
Bumble Beekeeper

timonandpumba :  Given what you have previously written about the leadership team at your current school, I would have been surprised if they acknowledged you. They have systemic racism issues and that is not going to change because they are following what is probably a prescribed initiative around culture change for the school. 

You are clearly getting frustrated (no wonder) which made you get sloppy and send that email. You have to remember to be the best version of yourself because the chips are already against you. I understand (from personal experience) that the extra pressue of having to be the perfect (insert minority here) can lead to more frustration but unfortunately that is the society that we live in. Every mistake you make will be treated as twice as bad as your colleagues and suggestions from you around making the school/curriculum better will be passed over or worse stolen. It is 100% unfair but until you can get out of there (because I know you are stuck) you have to beat them at their own game.

Apologise to your colleague for the email. I would also see if you can get a mentor from another school, perhaps someone older who has been in education longer or someone who is not your race but empathetic to what you are experiencing. Hopefully they will be able to give you the guidance that your leadership team is failing to give you.

I also emplore you to take charge of your healthcare. If yaz is not working for you then be insistent about other options (like non-hormonal varieties). 

You seem really passive so maybe a course in being heard, leadership or hell even self defence might be good to give you confidence to be more assertive.

Good luck and sorry they are being such arseholes. I am begining to think they only hired you to fill a quota and have no interest in your development. I have seen this happen time and time again so they can throw thier hands up and say “we tried but we told you it wouldn’t work”.

Post # 3
Member
287 posts
Helper bee

timonandpumba :  

Yaz is most definitely messing with you. It’s synthetic hormones. I felt like I needed to be committed to a mental institution on birth control. Trying to counter mental side effects with Xanax is bananas to me…get off birth control. Use condoms so your body can balance itself. It’s dangerous. Doctors aren’t natural minded so they think pills solve everything.

As for your issues as a teacher, I AM SO SORRY. You shouldn’t have to “get parents on your side”. I can’t stand disrespectful asshole students and my kids are still in elementary school! I honestly don’t know how you cope being a high school teacher, when I see my child’s 3rd grade teacher struggling with behavior issues. Stupid parents not holding their kids accountable for their behavior. If my child ever disrespected their teacher like that they would have hell to pay. I

Post # 4
Member
405 posts
Helper bee
  • Wedding: December 2016

Unfortunately, as a former classroom teacher, I can all too relate to the administration not listening or acting. Sadly, I feel this is my current organization (outside of education). I think there are a few things going on here…

Yes, I’m sure Yaz is affecting your emotions, how you regulate yourself, and your overall feeling. I’m just a week off of the pill after ~14 years and I’m starting to come out of a fog. Not major yet, but I feel it. So, I’m sure you are experiencing something drastic than me. Also, I’ve heard an insane statistic about doctors needing to prescribe anti-depressants/anxiety meds to women on the pill. In my opinion, I think that’s insane. Doesn’t seem like a good alternative. If you are only concerned about your skin, I’d say these side effects aren’t worth it (but that’s my opinion).

As it relates to your administration, I have seen that all too much. They have a lot going on in their own positions and don’t always see or consider other’s perspective (especially from teachers). I’m not sure how else to approach this than to schedule a meeting with who you sent your suggestions to and discuss it. However, based on your other communication with a colleague (and your self-identified blunt communication style) it may be difficult to come across as helpful rather than judgemental. This is going to require some self-restraint on your part. Admin doesn’t want to perceive a teacher telling them how to do their jobs. (This works the same way at my organization; I slowly introduce ideas/items to fix. It goes over a lot better.)

So, I would suggest collecting yourself and working on your communication. They will definitely be more receptive to your ideas when you can articulate yourself better.

I hope this helps you. I know you are frustrated; I have been there. Sometimes I get fed up with my current management and where they lack. It’s normal, but it’s important to keep stock your feelings and actions along the way. 🙂

Post # 5
Member
1619 posts
Bumble bee

I’ve never been on Yaz but I was once put on a different BC (also a low dose BC) and suddenly became totally unlike myself -major mood swings and full on yelling and crying tantrums over minor stuff (whereas I’m normally calm and collected). In my case I just needed to switch to a different (standard dose) pill and I was back to normal. 

Post # 6
Member
1743 posts
Bumble bee
  • Wedding: May 2018

His bee.  That all sounds annoying.  I’d definitely look for a pill alternative. Before Dh and i decided to ttc after getting married,  I looked into the pill.  I have 3 sisters who have taken various types over the years.  All 3 reported personality changes.  2 were able to handle the arm implant thing. IDK,  me and Dh are planning to use natural family planning.  Taking charge of your fertility is a useful book. 

As for breakouts. I found going keto cleared them up most of the time. I still occasionally got 1 or 2 pimples around my period,  but that’s it. I did break out a bit before I found out I was pregnant too.  It was like the first symptom lol. 

Post # 8
Member
8 posts
Newbee

I am sorry you are going through all of this!  I am really interested to hear whether things improve after going off of YAZ.  I take YAZ…and have extreme emotional outbursts and agression too, but I am not sure if it is the YAZ or PMDD, which I think I have. A lot of gynocologists specifically prescribe YAZ to combat PMDD, but maybe my problem IS the YAZ! Fascinating.  Things have gotten so bad lately that I was considering treatment of PMDD with 10 days of low-dose anti-depressants after “ovulation” but maybe I just need to give the YAZ a break. I have been on a birth control pill of some form or other for about 12 years, so I do not really remember how things were before then.  Best of luck to you!

Leave a comment


Find Amazing Vendors